On Torsion-free Modules over Valuation Domains

  • K. M. Rangaswamy
Conference paper
Part of the Trends in Mathematics book series (TM)


In this survey article, we indicate how some of the recent ideas and techniques introduced in the study of infinite rank Butler groups can be successfully used in the investigation of the homological dimensions of torsion-free modules over integral domains and, in particular, over valuation domains.


Exact Sequence Direct Summand Integral Domain Projective Dimension Torsion Theory 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    U. Albrecht and P. Hill, Butler groups of infinite rank and axiom 3, Czech. Math. J. 37 (1987), 293–309.MathSciNetGoogle Scholar
  2. [2]
    D. Arnold and C. Vinsonhaler, Pure subgroups of finite rank completely decomposable groups II, Lecture Notes in Math. 1006, Springer-Verlag, Heidelberg, New York (1983), 97–143.Google Scholar
  3. [3]
    R. Baer, Abelian groups that are direct summands of every containing abelian group, Bull. Amer. Math. Soc. 46 (1940), 800–806.MathSciNetCrossRefGoogle Scholar
  4. [4]
    S. DicksonTorsion theories for abelian categories, Trans. Amer. Math. Soc. 121 (1966), 223–235.MathSciNetMATHCrossRefGoogle Scholar
  5. [5]
    R. Dimitric, Balanced projective dimension of modules, Acta Math. Inform. Univ. Ostraviensis 5 (1997), 39–51.MathSciNetMATHGoogle Scholar
  6. [6]
    P. Eklof, Homological dimension and stationary sets, Math. Z. 180 (1982), 1–9.MathSciNetMATHCrossRefGoogle Scholar
  7. [7]
    P. Eklof and L. Fuchs, Baer modules over valuation domains, Ann. Mat. Pura Appl. 150 (1988), 363–373.MathSciNetMATHCrossRefGoogle Scholar
  8. [8]
    L. Fuchs, Infinite rank Butler groups, J. Pure and Applied Algebra 98 (1995), 25–44.MathSciNetMATHGoogle Scholar
  9. [9]
    L. Fuchs and E. Monari-MartinezButler modules over valuation domains, Canad J Math. 43 (1991), 48–59.MathSciNetMATHCrossRefGoogle Scholar
  10. [10]
    L. Fuchs and K. M. Rangaswamy, On the global balanced-projective dimension of valuation domains, Periodica Math. Hungarica, to appear.Google Scholar
  11. [11]
    L. Fuchs and L. Salce, Modules over Valuation Domains, Lecture Notes in Pure and Applied Math. 97 Marcel-Dekker, New York, 1985.Google Scholar
  12. [12]
    I. Kaplansky, Projective modules, Ann Math. 68 (1958), 372–377.MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    E. Monari-Martinez and K. M. RangaswamyTorsion-free modules over valuation domains whose balanced projective dimension is at most one, J. Algebra 205 (1998), 91–104.MathSciNetMATHCrossRefGoogle Scholar
  14. [14]
    L. Nongxa, K. M. Rangaswamy and C. Vinsonhaler, Torsion-free modules of finite balanced-projective dimension over valuation domains, J. Pure and Applied Algebra, to appear.Google Scholar
  15. [15]
    K. M. Rangaswamy, A criterion for complete decomposability and Butler modules over valuation domains, J. Algebra 205 (1998), 105–118.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2001

Authors and Affiliations

  • K. M. Rangaswamy
    • 1
  1. 1.Department of MathematicsUniversity of ColoradoColorado SpringsUSA

Personalised recommendations